The symptoms of HIV-associated wasting can impact the body in a negative way. HIV-associated
wasting can affect any person living with HIV — even those who have well-controlled
infection and are taking antiretroviral drugs.1,2
To see if you or a loved one could be experiencing HIV-associated wasting, check
if any of the following symptoms apply.
HIV-associated wasting can be a serious problem. Recognizing these symptoms and
talking to a healthcare provider is the first step in managing this condition. Use
the information and resources on this site, like the downloadable patient brochure
from the side tab, to learn more so you can talk to your doctor about HIV-associated
- Roubenoff R, Grinspoon S, Skolnik PR, et al. Role of cytokines and testosterone
in regulating lean body mass and resting energy expenditure in HIV-infected men.
Am J Physiol Endocrinol. 2002;283:E138-E145.
- Gelato M, McNurlan M, Freeland E. Role of recombinant human growth hormone in
HIV-associated wasting and cachexia: pathophysiology and rationale for treatment.
Clin Ther. 2007;29:2269-2288.